Flash Flood, Noble
- When
- November 12, 8:20 AM EST to 12:00 PM EST
- Where
- Noble County, Harrietsville
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.766, -81.456 (the zone’s center; the record gives no point)
Flooding on Route 145.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 12, 4:05 AM EST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 405 AM EST WED NOV 12 2003 RAIN AND FOG ASSOCIATED WITH STATIONARY FRONT WILL BE DECREASING THIS MORNING. DEEPENING LOW PRESSURE SYSTEM MOVING THROUGH THE MIDWEST WILL DRIVE A STRONG COLD FRONT THROUGH THE UPPER OHIO VALLEY TONIGHT. MOIST UNSTABLE AIR AHEAD OF THE FRONT WILL ENHANCE THE DEVELOPMENT OF A LINE OF CONVECTIVE SHOWERS AND POSSIBLY THUNDERSTORMS. THIS MAY HELP FAST WINDS /50 KNOTS AT 5 KFT/ TO BE TRANSFERRED TO THE SURFACE, SO CONCUR WITH SPC ABOUT POTENTIAL FOR SEVERE THUNDERSTORM GUSTS EARLY TONIGHT. WINDS BEHIND THE FRONT MAY ALSO GUST OVER 40 MPH DUE TO THE FAST WINDS ALOFT AND RAPID PRESSURE CHANGE LATE TONIGHT AND THURSDAY. AIR WILL BE COLD ENOUGH AND TRAJECTORY APPROPRIATE FOR SNOW SHOWERS TO GIVE A SMALL ACCUMULATION OF SNOW ACROSS NORTHWESTERN PENNSYLVANIA AND THE APPALACHIAN MOUNTAINS THURSDAY INTO THURSDAY NIGHT. MOS TEMPERATURES APPEAR TO HAVE GOOD HANDLE ON DRASTIC CHANGES EXPECTED. .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. BCR/LG
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 538 AM EST WED NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS THE UPPER OHIO VALLEY. THERE MAY BE DAMAGING WINDS WITH GUSTS OVER 60 MPH. TORNADOES MAY EVEN FORM. LATE TONIGHT THERE CAN STILL BE WIND GUSTS OVER 40 MPH AFTER THE COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN... ON THURSDAY...THERE CAN ALSO BE WIND GUSTS OVER 40 MPH. COLD WINDS MOVING ACROSS THE GREAT LAKES WILL ALSO SPAWN SNOW SHOWERS ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN MOUNTAINS THURSDAY INTO THURSDAY NIGHT. A SMALL ACCUMULATION OF SNOW...1 INCH OR SO...IS POSSIBLE ACROSS NORTHWEST PENNSYLVANIA AND THE RIDGE TOPS OF THE CHESTNUT RIDGE AND LAUREL HILL. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND EVENING.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 438 AM EST WED NOV 12 2003 A SOAKING RAIN WILL CONTINUE ACROSS SOUTHWEST PENNSYLVANIA, NORTHERN WEST VIRGINIA, EAST CENTRAL OHIO, AND WESTERN MARYLAND THIS MORNING. SOME WATER MAY POND IN LOW LYING AREAS, AND WHERE DRAINAGE IS POOR. THE STEASDY RAIN SHOULD END BY THIS AFTERNOON, BUT A STRONG COLD FRONT WILL ARRIVE FROM THE UPPER MID WEST STATES BY THIS EVENING. AS THE COLD FRONT SWEEPS ACROSS OUR REGION THIS EVENING, SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE, SOME WITH GUSTY WINDS. BEHIND THE COLD FRONT, WINDS WILL SHIFT TO THE WEST AND MAY GUST TO 45 MPH TONIGHT INTO THUSDAY. THE HIGHEST GUSTS SHOULD BE ALONG NORTHWEST PENNYLVANIA AND IN THE MOUNTAINS. IN ADDITION, TEMPERATURES WILL DROP INTO THE UPPER 20S TO MID 30S BY THUSDAY MORNING. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS, AND THE SNOW MAY ACCUMULATE AN INCH IN NORTHWEST PENNSYLVANIA AND ALONG THE MOUNTAINS EAST OF PITTSBURGH. THE REST OF THE AREA WILL ONLY RECEIVE A LIGHT COATING OR LESS. BE PREPARED FOR THIS DRASTIC CHANGE IN OUR WEATHER. WIND CHILLS THUSDAY WILL DROP INTO THE TEENS. ALSO, YOU MAY WANT TO SECURE ANY LOOSE ITEMS THAT COULD BLOW AWAY IN THE STRONG WINDS OF TONIGHT AND THUSDAY. STAY TUNED FOR UPDATES. REHAK STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121700- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 445 AM EST WED NOV 12 2003 THE NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE PRIME THREAT WILL BE DAMAGING WINDS AS GUSTS MAY GO OVER 60 MPH. THERE IS EVEN A RISK THAT TORNADOES MAY FORM. A RAPIDLY DEEPENING LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT LAKES TODAY WILL DRIVE A STRONG COLD FRONT THROUGH THE UPPER OHIO VALLEY THIS EVENING. A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WILL FORM AHEAD OF THE FRONT AND WILL RAPIDLY MOVE THROUGH THE UPPER OHIO VALLEY LATE THIS AFTERNOON AND THIS EVENING. WINDS WITH THESE STORMS MAY GO OVER 60 MPH AND TORNADOES MAY EVEN FORM. THE SKYWARN SPOTTER NETWORK WILL LIKELY BE ACTIVATED LATE THIS AFTERNOON AND THIS EVENING. LISTEN FOR UPDATES.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-121600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 508 AM EST WED NOV 12 2003 ...RAIN...WIND...COLD...AND A LITTLE SNOW... A SOAKING RAIN WILL CONTINUE ACROSS SOUTHWEST PENNSYLVANIA, NORTHERN WEST VIRGINIA, EAST CENTRAL OHIO, AND WESTERN MARYLAND THIS MORNING. SOME WATER MAY POND IN LOW LYING AREAS, AND WHERE DRAINAGE IS POOR. THE STEADY RAIN SHOULD END BY THIS AFTERNOON, BUT A STRONG COLD FRONT WILL ARRIVE FROM THE UPPER MID WEST STATES BY THIS EVENING. AS THE COLD FRONT SWEEPS ACROSS OUR REGION THIS EVENING, SHOWERS AND A FEW THUNDERSTORMS ARE POSSIBLE, SOME WITH GUSTY WINDS. BEHIND THE COLD FRONT, WINDS WILL SHIFT TO THE WEST AND MAY GUST TO 45 MPH TONIGHT INTO THURSDAY. THE HIGHEST GUSTS SHOULD BE ALONG NORTHWEST PENNSYLVANIA AND IN THE MOUNTAINS. IN ADDITION, TEMPERATURES WILL DROP INTO THE UPPER 20S TO MID 30S BY THURSDAY MORNING. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS, AND THE SNOW MAY ACCUMULATE AN INCH IN NORTHWEST PENNSYLVANIA AND ALONG THE MOUNTAINS EAST OF PITTSBURGH. THE REST OF THE AREA WILL ONLY RECEIVE A LIGHT COATING OR LESS. BE PREPARED FOR THIS DRASTIC CHANGE IN OUR WEATHER. WIND CHILLS THURSDAY WILL DROP INTO THE TEENS. ALSO, YOU MAY WANT TO SECURE ANY LOOSE ITEMS THAT COULD BLOW AWAY IN THE STRONG WINDS OF TONIGHT AND THURSDAY. STAY TUNED FOR UPDATES. REHAK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
810 AM EST WED NOV 12 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 AM EVANSVILLE WV FLASH FLOODS
11/12/03 PRESTON SANDY CREEK OVER ITS BANKS
AND RUNNING ACROSS STATE
ROUTE 50. REPORTED BY
SKYWARN SPOTTER
0745 AM ETAM WV FLASH FLOODS
11/12/03 PRESTON BUFFALO CREEK OUT OF ITS
BANKS FLOODING N. BENNIGAN
RD, MAPLE GROVE RD,
BENNIGAN-GRANTSVILLE RD,
AND HOYS RUN RD. REPORTED
BY EMERGENCY MANAGEMENT
0615 AM FAIRVIEW WV FLASH FLOODS
11/12/03 MARION WATER OVER ROADS IN
FAIRVIEW.REPORTED BY
EMERGENCY MANAGEMENT
0745 AM MORGANTOWN WV FLASH FLOODS
11/12/03 MONONGALIA SR 7E BRIDGE CLOSED DUE TO
FLOODING OF DECKERS
CREEK.REPORTED BY EMERGENCY
MANAGEMENT
0745 AM BOONESVILLE WV FLASH FLOODS
11/12/03 MARION PEOPLE EVACUATED BY EMA
ALONG SR 73S. REPORTED BY
EMERGENCY MANAGEMENT
0745 AM JACKSONBURG WV FLASH FLOODS
11/12/03 WETZEL LOCAL ROADS FLOODED SOUTH
OF PINE GROVE. REPORTED BY
EMERGENCY MANAGEMENT
FLHThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
Flooding on Route 145.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371232.